Alert archive / New Jersey / Small Craft Advisories in 2024

Small Craft Advisory 70, NWS Philadelphia/Mount Holly

September 27, 2024

NWS Philadelphia/Mount Holly issued this small craft advisory at Sep 27, 2024, 8:11 PM EDT. It took effect at Sep 27, 2024, 11:00 PM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Sep 27, 2024, 8:11 PM EDT (00:11 UTC)
In effect from
Sep 27, 2024, 11:00 PM EDT
Expired
Sep 28, 2024, 1:53 PM EDT
In force
15 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

533 
WHUS71 KPHI 280011
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
811 PM EDT Fri Sep 27 2024

ANZ455-281315-
/O.CAN.KPHI.SC.Y.0069.000000T0000Z-240928T2100Z/
/O.NEW.KPHI.SC.Y.0070.240928T0300Z-240928T2100Z/
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
811 PM EDT Fri Sep 27 2024

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT SATURDAY...

* WHAT...Southeast winds 10 to 15 kt and seas 3 to 5 ft expected.

* WHERE...Coastal waters from Cape Henlopen to Fenwick Island DE 
  out 20 nm.

* WHEN...Until 5 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ454-281315-
/O.EXT.KPHI.SC.Y.0069.240928T1000Z-240928T2100Z/
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
811 PM EDT Fri Sep 27 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM TO 5 PM EDT
SATURDAY...

* WHAT...Southeast winds 10 to 15 kt and seas 3 to 5 ft expected.

* WHERE...Coastal waters from Cape May NJ to Cape Henlopen DE 
  out 20 nm.

* WHEN...From 6 AM to 5 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ453-281315-
/O.EXT.KPHI.SC.Y.0069.240928T1000Z-240929T0000Z/
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
811 PM EDT Fri Sep 27 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM TO 8 PM EDT
SATURDAY...

* WHAT...Southeast winds 10 to 15 kt and seas 3 to 5 ft expected.

* WHERE...Coastal waters from Great Egg Inlet to Cape May NJ out 
  20 nm.

* WHEN...From 6 AM to 8 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ452-281315-
/O.EXT.KPHI.SC.Y.0069.240928T1300Z-240929T2200Z/
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
811 PM EDT Fri Sep 27 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM SATURDAY TO 6 PM
EDT SUNDAY...

* WHAT...East winds 10 to 15 kt and seas 3 to 5 ft expected.

* WHERE...Coastal waters from Little Egg Inlet to Great Egg 
  Inlet NJ out 20 nm.

* WHEN...From 9 AM Saturday to 6 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ451-281315-
/O.EXT.KPHI.SC.Y.0069.240928T1500Z-240929T2200Z/
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
811 PM EDT Fri Sep 27 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM SATURDAY TO 6 PM
EDT SUNDAY...

* WHAT...East winds 15 to 20 kt with gusts up to 25 kt and seas 
  3 to 6 ft expected.

* WHERE...Coastal waters from Manasquan Inlet to Little Egg 
  Inlet NJ out 20 nm.

* WHEN...From 11 AM Saturday to 6 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ450-281315-
/O.EXT.KPHI.SC.Y.0069.240928T1800Z-240929T2200Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
811 PM EDT Fri Sep 27 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM SATURDAY TO 6 PM
EDT SUNDAY...

* WHAT...East winds 15 to 20 kt with gusts up to 25 kt and seas 
  4 to 6 ft expected.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm.

* WHEN...From 2 PM Saturday to 6 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
166 
WHUS71 KPHI 280700
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
300 AM EDT Sat Sep 28 2024

ANZ455-282200-
/O.EXT.KPHI.SC.Y.0070.000000T0000Z-240929T0000Z/
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
300 AM EDT Sat Sep 28 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Southeast winds 10 to 15 kt and seas 3 to 5 ft.

* WHERE...Coastal waters from Cape Henlopen to Fenwick Island DE 
  out 20 nm.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ453-454-282200-
/O.EXT.KPHI.SC.Y.0069.240928T0800Z-240929T0000Z/
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
300 AM EDT Sat Sep 28 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Southeast winds 10 to 15 kt and seas 3 to 5 ft expected.

* WHERE...Coastal waters from Great Egg Inlet to Cape Henlopen DE
  out 20 nm.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ451-452-282200-
/O.EXT.KPHI.SC.Y.0069.240928T1200Z-240930T1000Z/
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
300 AM EDT Sat Sep 28 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO
6 AM EDT MONDAY...

* WHAT...East winds 10 to 15 kt with gusts up to 25 kt and seas 4 
  to 6 ft expected.

* WHERE...Coastal waters from Manasquan Inlet to Great Egg Inlet 
  NJ out 20 nm.

* WHEN...From 8 AM this morning to 6 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ450-282200-
/O.EXT.KPHI.SC.Y.0069.240928T1200Z-240929T2200Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
300 AM EDT Sat Sep 28 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO
6 PM EDT SUNDAY...

* WHAT...East winds 15 to 20 kt with gusts up to 30 kt and seas 
  4 to 6 ft expected.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm.

* WHEN...From 8 AM this morning to 6 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
919 
WHUS71 KPHI 281753
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
153 PM EDT Sat Sep 28 2024

ANZ455-281900-
/O.CAN.KPHI.SC.Y.0070.000000T0000Z-240929T0000Z/
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
153 PM EDT Sat Sep 28 2024

...SMALL CRAFT ADVISORY IS CANCELLED...

Conditions have fallen below criteria.


$$

ANZ453-454-281900-
/O.CAN.KPHI.SC.Y.0069.000000T0000Z-240929T0000Z/
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
153 PM EDT Sat Sep 28 2024

...SMALL CRAFT ADVISORY IS CANCELLED...

Conditions have fallen below criteria.

$$

ANZ451-452-290700-
/O.CON.KPHI.SC.Y.0069.000000T0000Z-240930T1000Z/
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
153 PM EDT Sat Sep 28 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY...

* WHAT...East winds 10 to 15 kt with gusts up to 25 kt and seas 
  4 to 6 ft expected.

* WHERE...Coastal waters from Manasquan Inlet to Great Egg Inlet 
  NJ out 20 nm.

* WHEN...From 8 AM this morning to 6 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ450-290700-
/O.CON.KPHI.SC.Y.0069.000000T0000Z-240929T2200Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
153 PM EDT Sat Sep 28 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SUNDAY...

* WHAT...East winds 15 to 20 kt with gusts up to 30 kt and seas 
  4 to 6 ft expected.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm.

* WHEN...From 8 AM this morning to 6 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Sep 27, 5:12 PM EDT, 2 hours 59 minutes earlier.

Area forecast discussion, Sep 27, 5:12 PM EDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
512 PM EDT Fri Sep 27 2024

.SYNOPSIS...
An overall unsettled pattern will linger through the weekend
and into the beginning to next week. A stalled frontal boundary
over the southern half of the area will be the focus of some
showers the rest of today and through the weekend. A pattern
change potentially comes by the middle of next week as a
sweeping cold front approaches.

&&

.NEAR TERM /THROUGH SATURDAY/...
A cold front will remain stalled over the region through
Saturday as what is left of Helene to our southwest continues to
merge with an upper-level low. Extratropical Helene should move
a bit to the northwest today before meandering and undergoing
continued cyclolysis tonight and Saturday. Slight movement of
the low may cause the stalled front over us to shift a bit
during the time frame, but generally speaking the pattern will
be fairly unchanging.

Ultimately, conditions seen currently are basically what will
be on tap for the region for the term. Expect cloudy and dreary
conditions with light to moderate rain showers passing through
at times. Showers from the southwest will continue to spread
northeastwards over the region today; PoPs will generally
increase from the southwest into tonight. Mainly chance PoPs for
much of the region Saturday.

Southern NJ and Delmarva should see the greatest rainfall
occur tonight, perhaps 0.5-1.0 inch at best. Significant
rainfall is generally not expected during the term, though an
isolated downpour leading to some very localized poor drainage
or urban flooding should not be ruled out completely. The WPC
maintains much of southern NJ and Delmarva in a MARGINAL risk
for excessive rainfall leading to the aformentioned flooding
concerns. Fog formation is again possible across many areas of
the region tonight into Saturday morning, but more anticipated
shower activity should mix us out enough that any dense fog
should be much more limited than that seen Friday morning.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
Onshore flow will persist Saturday night with high pressure
remaining over northern New England, the remnants of Helene
lingering as an upper low over the southern Ohio River Valley,
and a stationary boundary bisecting the Mid Atlantic region. A
few showers cannot be ruled out, but it will be mostly cloudy
and mild Saturday night with overnight lows in the low to mid
60s (upper 50s for higher elevations).

For Sunday, another cloudy and dreary day as the upper level
low across the southern Ohio River Valley begins to migrate
eastward. This will result in another unsettled day with some
scattered showers around with mostly cloudy to overcast
conditions with a moist onshore flow. Again, won't be a washout,
and some spots could stay dry, but will not be the nicest
Sunday either. Lower chances for rain (less than 25%) are
expected north of the front, where there is greater influence
from the New England high, while a better chance for rain
(25-35%) will remain along and south of the front. Temperatures
will only get into the upper 60s/low 70s north of the front with
mid/upper 70s south of the front. Scattered showers linger into
the night, with overnight lows in the upper 50s/low to mid 60s.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
The upper level low that will linger over the lower Ohio River
Valley looks begin to weaken on Monday and likely will devolve
into an open trough. The open trough will gradually move
eastward and should move offshore by Tuesday night. Up until
then though, periods of unsettled weather are likely, but no day
will be a washout. Highest PoPs around 50-60% are concentrated
on Tuesday. Some showers do look to linger into Wednesday as
well as a cold front pushes through the region. There are some
timing differences between global guidance, but the main story
will be behind the front, high pressure will return with dry
weather and the return of sunshine to close out the work week.

&&

.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Tonight...Prevailing IFR for most sites, though some sites may
see periods of LIFR. Periods of showers expected. Fog
development possible. East winds 5-10 knots. Moderate
confidence overall, low confidence in details.

Saturday...IFR conditions are expected to continue through much
of the period. Chance of showers for most sites. East winds 5-10
knots. Low confidence.

Outlook...

Saturday night through Sunday Night...IFR/MVFR conditions
expected with periods of showers and low clouds hanging around
through the weekend.

Monday through Tuesday...Sub-VFR conditions likely with 50-60%
chance of showers and low clouds hanging around in between
periods of rain.

Wednesday...Sub-VFR conditions possible to start with
improvement late.

&&

.MARINE...
SCA conditions expected to develop overnight for ANZ451-455 with
ANZ450 staying below criteria. SCA conditions expected for all
ocean zones Saturday. Showers anticipated overnight into
Saturday.

Outlook...

Saturday Night through Sunday night...SCA conditions possible
(40- 60%) with seas approaching 5 feet and gusts on the northern
waters around 25 kt. Winds and seas may fall below advisory
criteria Sunday night.

Monday through Tuesday...SCA conditions possible again with
seas building to 4-6 feet by Monday night into Tuesday. Winds
gusting to around 20 kts.

Wednesday...Winds and seas subside briefly Wednesday morning,
but may return to SCA criteria behind a cold front later in the
day.

Rip Currents...

For Saturday...East winds around 10-20 mph for Monmouth, Ocean,
and Atlantic Counties with breaking wave heights of 3-4 feet.
Due to onshore flow and higher wave heights, have opted to go
with a HIGH risk of rip currents for these areas. For Cape May
and Sussex Counties, east- southeast winds around 10-15 mph and
breaking waves of 2-3 feet. Due to lesser wind/wave values,
opted for a MODERATE risk of rip currents for these areas.

For Sunday...Very similar conditions forecast as for Saturday.
Therefore, the HIGH risk of rip currents is forecast to continue
for Monmouth, Ocean, and Atlantic Counties with a MODERATE risk
for Cape May and Sussex Counties.

Rip currents occur often in the vicinities of jetties and piers
and the speed of the currents are generally maximized at low
tides. For specific beach forecasts, visit weather.gov/beach/phi

&&

.TIDES/COASTAL FLOODING...
Tides and water levels continue to diminish through today.

The Coastal Flood Advisory remains in effect through this
evening for Sussex County, DE as Little Assawoman Bay and the
Indian River Inlet have been slow to drain. Minor tidal flooding
remains likely through the end of the week within the back
bays.

Some spotty minor tidal flooding remains possible within
Barnegat Bay around the times of high tide, but not expecting
tidal flooding to have any significant impacts.

Along the Eastern Shore, some spotty minor tidal flooding
remains possible through the end of the week around the night-
time high tide, though no advisories are expected to be needed.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...High Risk for Rip Currents from Saturday morning through Saturday
     evening for NJZ014-025-026.
DE...Coastal Flood Advisory until 8 PM EDT this evening for DEZ003-
     004.
MD...None.
MARINE...Small Craft Advisory from 8 AM Saturday to 2 PM EDT Sunday for
     ANZ450.
     Small Craft Advisory from 6 AM Saturday to 2 PM EDT Sunday for
     ANZ451-452.
     Small Craft Advisory from 2 AM to 8 PM EDT Saturday for ANZ453-
     454.
     Small Craft Advisory until 5 PM EDT Saturday for ANZ455.

&&

SYNOPSIS...MJL
NEAR TERM...Wunderlin
SHORT TERM...MJL
LONG TERM...MJL
AVIATION...MJL/Wunderlin
MARINE...AKL/MJL/Wunderlin
TIDES/COASTAL FLOODING...AKL

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 11:09 PM EDTSpecial Marine WarningPHI96 min
Sep 27, 11:55 PM EDTSpecial Marine WarningPHI65 min

Nearby

Small Craft Advisories in New Jersey, 2024Every small craft advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.